Alert archive / Kentucky / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 81, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 10, 2021, 11:35 PM CDT for Graves County, McCracken County, Kentucky. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 11:35 PM CDT (04:35 UTC)
- Expired
- Jul 10, 2021, 11:56 PM CDT
- In force
- 21 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Graves County, KY, McCracken County, KY
The radar
The Paducah radar (KPAH), 12 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 624 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
343
WUUS53 KPAH 110435
SVRPAH
KYC083-145-110515-
/O.NEW.KPAH.SV.W.0081.210711T0435Z-210711T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
1135 PM CDT Sat Jul 10 2021
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Southern McCracken County in western Kentucky...
Northern Graves County in western Kentucky...
* Until 1215 AM CDT.
* At 1135 PM CDT, a severe thunderstorm was located over
Lovelaceville, or 8 miles southwest of Lone Oak, moving east at 30
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Paducah around 1150 PM CDT.
Other locations in the path of this severe thunderstorm include
Reidland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Paducah.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3693 8881 3695 8881 3700 8884 3701 8884
3703 8852 3703 8851 3689 8851
TIME...MOT...LOC 0435Z 266DEG 25KT 3697 8880
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
SMITH2 follow-up statements
812
WWUS53 KPAH 110446
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
1146 PM CDT Sat Jul 10 2021
KYC083-145-110515-
/O.CON.KPAH.SV.W.0081.000000T0000Z-210711T0515Z/
McCracken KY-Graves KY-
1146 PM CDT Sat Jul 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHEASTERN MCCRACKEN AND NORTHEASTERN GRAVES COUNTIES...
At 1146 PM CDT, a severe thunderstorm was located near Lone Oak,
moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Paducah around 1150 PM CDT.
Other locations in the path of this severe thunderstorm include
Reidland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Paducah.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3691 8869 3695 8871 3698 8872 3702 8873
3703 8852 3703 8851 3689 8851
TIME...MOT...LOC 0446Z 266DEG 25KT 3698 8870
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
SMITH768
WWUS53 KPAH 110456
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
1156 PM CDT Sat Jul 10 2021
KYC083-145-110506-
/O.CAN.KPAH.SV.W.0081.000000T0000Z-210711T0515Z/
McCracken KY-Graves KY-
1156 PM CDT Sat Jul 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCCRACKEN AND
NORTHEASTERN GRAVES COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Paducah.
LAT...LON 3691 8869 3695 8871 3698 8872 3702 8873
3703 8852 3703 8851 3689 8851
TIME...MOT...LOC 0454Z 266DEG 25KT 3699 8861
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:57 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jul 10, 6:57 PM CDT, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
657 PM CDT Sat Jul 10 2021
.UPDATE...
Issued at 657 PM CDT Sat Jul 10 2021
Will be clearing out much, if not all, of southern Illinois from the
Severe Thunderstorm Watch shortly. Will need to leave southeast
Missouri going for another hour or two.
The AVIATION section has been updated for the 00Z TAF issuance.
&&
.SHORT TERM...(Tonight through Monday night)
Issued at 329 PM CDT Sat Jul 10 2021
SPC mesoanalysis indicates that over 2000J/kg of mixed-layer CAPE has
developed across the region. However, the shear across the region
remains weak despite the mid-level low to the northwest of the
area and the presence of at least one MCV. The primary surface
boundary has lifted north of the region leaving southwesterly
low-level flow over our entire region.
Look for continued scattered thunderstorms through the late
afternoon and evening, but how organized they will be is in doubt
at this time. The latest HRRR output validates the lack of shear
indicated in the mesoanalysis by not showing the bowing segments
that earlier runs showed. It appears that the damaging wind
threat is decreasing. However, low-level lapse rates are rather
steep and DCAPE is approaching 1000 J/kg. Both parameters are
maximized over west Kentucky. If the storms are able to grow
upscale, we could still see some damaging winds, especially across
southeast Missouri and southern Illinois.
Most, if not all, of the convection should be southeast of our
region by 06Z, but the HRRR does develop some scattered convection
overnight across the area so will keep chance PoPs just in case
the HRRR has that right.
As the mid/upper-level low descends on the region Sunday, any
semblance of shear will be limited to west Kentucky and the HREF
indicates that it will be weak even there. Also, low clouds will
likely hold down heating and instability well below today's
levels. The cold front is forecast to reach far northwest portions
of the region in the afternoon and then stall out into Monday. The
front could focus convective development in southeast Missouri
and southern Illinois in the afternoon. Really see no reason why
convection would be very organized, but should see decent
coverage. It will try to push east across the region through the
evening.
For Monday while the mid/upper-level trough will not make much
eastward progress, much of its energy will be drawn northeast as a
trough moves east across southern Canada. Any reasonable shear and
instability will likely44 be focused to our east, so we will
focus our PoPs on Monday in Kentucky and Indiana, however, the
NBM-based PoPs are likely too high given the situation.
As for the Flash Flood Watch, we plan to leave it alone for now.
The heavy rainfall will be done by 06Z, but will allow later
shifts to cancel early, if needed. We briefly considered
expanding it southward with some concern for training along the
southern border of the region this evening. However, the latest
HRRR is not as bullish on training down there. In general,
convective elements should be moving fast enough to prevent
widespread significant flooding, but the brief intense rates may
briefly overwhelm drainages, causing more of a nuisance flooding
situation.
.LONG TERM...(Tuesday through Saturday)
Issued at 329 PM CDT Sat Jul 10 2021
The upper air pattern starts out on Tuesday with a 500h trough over
Missouri, along our western edge. By Wednesday this trough weakens
considerably and our flow is weak, but almost zonal with weak
ridging along both coasts. On Thursday, the clusters have a weak
trough over the upper midwest, in the area of Minnesota. This trough
sharpens up a bit on Friday generally along a Wisconsin to eastern
Oklahoma line. There is some variability in placement among the
clusters, but nothing too significant. By Saturday there is more
variability in location and time of the trough ranging from a
moderate strength over the Great Lakes down to PAH to more of an
open wave somewhere over the Great Lakes.
The main precipitation pattern during this period has most of the
precipitation from MS into central KY on Tuesday. Wednesday looks to
be the driest day as the next system forms over the northern Plains.
This spreads into the upper midwest on Thursday and settles over the
Ohio Valley Friday into Saturday as the surface cold front becomes
more east-west over either central Illinois/Indian or maybe a bit
farther south closer to the Ohio River.
Seasonal temperatures expected with upper 80s to around 90 for
highs. Dew points are forecast to be in the upper 60s to lower 70s
throughout the period.
&&
.AVIATION...
Issued at 657 PM CDT Sat Jul 10 2021
The convection is reasonably on schedule. KMVN is already in the
clear and the other TAF sites should be done by 03Z. Some gusty
winds up to 35kts will be possible along with IFR conditions. IFR
or lower MVFR ceilings are still expected to develop over all
sites overnight and linger through much of Sunday. Scattered
convection will be possible throughout the area Sunday afternoon,
but will leave it out at this time.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch through Sunday morning for ILZ075>078-080>094.
MO...Flash Flood Watch through Sunday morning for MOZ076-086-087.
IN...Flash Flood Watch through Sunday morning for INZ081-082-085>088.
KY...Flash Flood Watch through Sunday morning for KYZ004-005-007-010-
011-013>016-018>021.
&&
UPDATE...DRS
SHORT TERM...DRS
LONG TERM...PS
AVIATION...DRSHazardous weather outlook, Jul 10, 3:46 PM CDT, 7 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 346 PM CDT Sat Jul 10 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 346 PM CDT Sat Jul 10 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Widespread thunderstorms are forecast through this evening. A few strong to severe storms will be possible, mainly over southeast Missouri and southern Illinois. Damaging winds and hail will be the primary severe hazards. There is a Flash Flood Watch in effect through tonight for most of the area. Refer to the Watch product for details. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a daily chance of thunderstorms with the highest chances on Sunday and Monday, and again Friday. Locally heavy rainfall will be the main hazard with the storms. No organized severe weather is expected, but an isolated strong to severe storm is not out of the question. .SPOTTER INFORMATION STATEMENT... Spotters across southeast Missouri and southern Illinois should be activated for Severe Thunderstorm Watch #365 valid until 10 PM. Spotter activation will also be possible over the rest of the region through this evening. DRS/PJS
In the hours before
Local storm report, Jul 10, 9:17 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
917 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM TSTM WND DMG 1 NNE PADUCAH 37.09N 88.63W
07/10/2021 MCCRACKEN KY PUBLIC
TWO TREES DOWN. ALONG WITH POWER LINES.
REPORTED RELAYED BY MEDIA.
&&
KESSpecial weather statement, Jul 10, 9:22 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Paducah KY
922 PM CDT Sat Jul 10 2021
ILZ090-094-KYZ005-007-110300-
Massac IL-Pope IL-McCracken KY-Livingston KY-
922 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR MASSAC...CENTRAL POPE...
LIVINGSTON AND NORTHWESTERN MCCRACKEN COUNTIES UNTIL 1000 PM CDT...
At 922 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Columbia, or 9 miles south of Vienna, moving east at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Metropolis, Salem, Golconda, Joy, Burna, New Columbia, Dixon Springs,
Joppa and Carrsville.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southern Illinois.
LAT...LON 3718 8891 3722 8893 3730 8893 3732 8890
3734 8890 3734 8871 3738 8871 3741 8837
3740 8832 3738 8830 3734 8830 3726 8821
3722 8820 3718 8822 3716 8819
TIME...MOT...LOC 0222Z 267DEG 41KT 3728 8884
YorkLocal storm report, Jul 10, 9:24 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
924 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM HEAVY RAIN 3 W NEWBURGH 37.95N 87.46W
07/10/2021 M2.80 INCH VANDERBURGH IN TRAINED SPOTTER
STORM TOTAL RAINFALL (SO FAR) IN THE LAST 15
HOURS IN THE ANGEL MOUNDS AREA OF
EVANSVILLE.
&&
KESSpecial weather statement, Jul 10, 10:09 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Paducah KY
1009 PM CDT Sat Jul 10 2021
MOZ107>109-110400-
Butler MO-Carter MO-Ripley MO-
1009 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARTER...EASTERN
RIPLEY AND BUTLER COUNTIES UNTIL 1100 PM CDT...
At 1008 PM CDT, Doppler radar was tracking strong thunderstorms
along a line extending from near Hunter to near Doniphan. Movement
was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Poplar Bluff, Doniphan, Naylor, Neelyville, and Qulin.
LAT...LON 3650 9090 3692 9083 3692 9026 3689 9025
3688 9026 3684 9022 3681 9020 3677 9020
3671 9015 3669 9014 3668 9015 3666 9014
3662 9015 3660 9018 3655 9018 3654 9021
3652 9022 3650 9022
TIME...MOT...LOC 0308Z 273DEG 36KT 3685 9076 3649 9082
YorkSpecial weather statement, Jul 10, 10:55 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Paducah KY
1055 PM CDT Sat Jul 10 2021
KYZ011-013-016-017-110445-
Christian KY-Lyon KY-Caldwell KY-Hopkins KY-
1055 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHRISTIAN...
CALDWELL...SOUTHWESTERN HOPKINS AND NORTH CENTRAL LYON COUNTIES UNTIL
1145 PM CDT...
At 1054 PM CDT, Doppler radar was tracking a strong thunderstorm near
Farmersville, or 7 miles northwest of Princeton, moving east at 25
mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Princeton, Dawson Springs, Creswell, Olney, Farmersville, St. Charles
and Hawkins.
LAT...LON 3694 8761 3700 8773 3699 8774 3713 8809
3725 8803 3728 8797 3719 8749
TIME...MOT...LOC 0354Z 290DEG 20KT 3719 8796
YorkSpecial weather statement, Jul 10, 11:24 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Paducah KY
1124 PM CDT Sat Jul 10 2021
ILZ092-093-KYZ001>005-MOZ111-112-114-110515-
Alexander IL-Pulaski IL-Carlisle KY-McCracken KY-Ballard KY-
Fulton KY-Hickman KY-New Madrid MO-Scott MO-Mississippi MO-
1124 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PULASKI...
SOUTHEASTERN ALEXANDER...NORTH CENTRAL FULTON...NORTHERN HICKMAN...
CARLISLE...SOUTHWESTERN MCCRACKEN...BALLARD...MISSISSIPPI...
SOUTHEASTERN SCOTT AND NORTHEASTERN NEW MADRID COUNTIES UNTIL 1215 AM
CDT...
At 1124 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Horseshoe Lake Conservation Area to Charleston
to Matthews. Movement was southeast at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Charleston, East Prairie, Cairo, Clinton, La Center, Bardwell,
Wickliffe, Towosahgy State Historic Site, Big Oak Tree State Park,
Bertrand, Mounds, Barlow, Matthews, Mound City, Wyatt, Anniston,
Olive Branch, Horseshoe Lake Conservation Area, Lovelaceville and
Dorena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3675 8967 3695 8942 3721 8936 3704 8878
3695 8880 3695 8881 3692 8881 3675 8885
3658 8913
TIME...MOT...LOC 0424Z 295DEG 35KT 3712 8932 3693 8936 3676 8960
SMITHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:00 PM CDT | Special Weather Statement | PAH | Crittenden, Livingston | 45 min |
| Jul 10, 7:10 PM CDT | Special Weather Statement | PAH | Henderson | 50 min |
| Jul 10, 7:43 PM CDT | Special Weather Statement | PAH | Hopkins, McLean, Muhlenberg, Webster | 47 min |
| Jul 10, 7:51 PM CDT | Special Weather Statement | PAH | Daviess | 24 min |
| Jul 10, 8:00 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg, Todd | 18 min |
| Jul 10, 8:14 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins | 24 min |
| Jul 10, 8:29 PM CDT | Special Weather Statement | PAH | Muhlenberg | 46 min |
| Jul 10, 9:03 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 9 min |
| Jul 10, 9:22 PM CDT | Special Weather Statement | PAH | Livingston | 38 min |
| Jul 10, 10:03 PM CDT | Flash Flood Warning | PAH | Caldwell, Christian, Hopkins, Muhlenberg, Todd | 6 hr |
| Jul 10, 10:29 PM CDT | Flash Flood Warning | PAH | Crittenden, Livingston | 6 hr |
| Jul 10, 10:55 PM CDT | Special Weather Statement | PAH | Caldwell | 50 min |
| Jul 10, 11:24 PM CDT | Special Weather Statement | PAH | Ballard, Carlisle, Hickman | 51 min |
| Jul 11, 12:25 AM CDT | Special Weather Statement | PAH | Muhlenberg | 50 min |
| Jul 11, 2:26 AM CDT | Severe Thunderstorm Warning | PAH | Christian | 21 min |
| Jul 11, 2:37 AM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 23 min |
| Jul 11, 2:40 AM CDT | Tornado Warning | PAH | Christian, Todd | 35 min |
| Jul 11, 4:34 AM CDT | Areal Flood Warning | PAH | Crittenden, Livingston | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.